PACES MRCP UK - Where MRCPians Meet Since 2006

MRCP is well establised as an entry exam for advanced specialist training in many countries including Malaysia. It consists of 3 paper i.e. Part1, Part2(written tests) and PACES. PACES in full means Practical Assessment of Clinical Examination Skills. It is the third part and the candidate is assessed by fellows of RCP. I passed my PACES in 2005. I am glad that many seniors had guided me throughout my preparation for PACES and I wish to share my experiences with PACES candidates via this blog.


Thursday, August 09, 2007

How Would You Proceed?


Spotted this patient while doing ward round. What is the clinical sign?

How would you proceed to examine him?
Photo contributed by Wuchereria

Labels:

8 Comments:

At 8/09/2007 11:21:00 PM, Anonymous Anonymous said...

Ascertain gum hypertrophy/gingivitis... Most likely hypertrophy in exam. Firstly stratify what is most likely- haemato/nephro/neuro/nutritional status ie skin. If any is most likely- proceed with that system. Haemato ie AMML? Proceed to examine haematological system. Nephro as in cyclosporin use in transplant- Hirsutism/tremor/renal transplant scar then abdomen. Check for dysmorphism and gross sign of mental retardation/neurological signs. Also notice for any evidence of malnutrition in particular any perifollicular haemorrhage. Lastly request to ask for drug history ie phenytoin/cyclosporin.

 
At 8/09/2007 11:27:00 PM, Anonymous Anonymous said...

drug-induced gum hypertrophy

 
At 8/10/2007 12:34:00 AM, Anonymous Anonymous said...

Gingival swelling/redness

Causes:

Infection / Gingivitis
Scurvy
Side effect of some drugs
Poor toothbrushing technique
Pregnancy

 
At 8/11/2007 10:09:00 PM, Blogger ananthans said...

gingival hypeertrophy.drug induced,,amml,cyclosprin treat ment etc should be ruled out

 
At 8/14/2007 04:14:00 PM, Anonymous jafar saeed said...

this pt with purpuric rash and gum hyperplasia most likely case of acute myeloid leukemia , as scurvey do not cause gum hypertrophy , drugs can cause gum hypertrophy but not the purpura

 
At 9/05/2007 08:37:00 PM, Anonymous Anonymous said...

scurvy

 
At 5/02/2008 03:37:00 AM, Anonymous Anonymous said...

gum hypertrophy / sec to drugs like phenytoin or cyclosporine.
we should loo for signs of pheytoin toxicity like ataxia and nystagmes. also look for a-v fistula on upper limb, and renal transplant scar

 
At 11/03/2011 08:16:00 PM, Anonymous Anonymous said...

gumm hypertrophy due to either cyclosporine , phynetoin,

 

Post a Comment

<< Home